PF worse in the evenings

Hi Guys

After spending a while with my head in the clouds about asthma which has resulted in my already having 2 courses of Pred so far in August (and my 3rd course of 2010) I'm now getting to grips with taking my Seretide everyday and keeping a peak flow diary.

I've noticed on bright dry days that I feel, and sound like I have a cold, chest tightness, with a sore throat to match - do you think this is related to pollen? I've tried some Loratidine which I got from the chemist, but this didn't help but did make me sleep well! I've also noticed that on these days my evening peak flow is worse than the morning reading. I've also been to the gym and swam today; took my inhaler before hand but still felt a bit tight

I've got an appointment next week with the asthma nurse so that my baseline control when I'm on medications can be assessed (and also because I'd like a self management plan!)

Does this sound like Pollen is a problem for me (strange because I didn't think the pollen count was very high) and what treatments are on offer to help?


3 Replies

  • Hi, glad to hear you're getting on with the meds and PF chart, how long have you been taking it religiously?

    Might the sore throat be down to the Seratide, do you use a spacer?

    I had the same trouble with erratic PF with the pm being lower than the am but this isn't as bad now the seratide has kicked in.

    I find I have to take my blue inhaler AFTER exercise aswel after someone on here suggested it and I found it helped, I'm hoping I'll need to do this less once my symptoms are under control though.

    My hayfever symptoms don't tie in with pollen counts so I wonder if its just an allergy to something as opposed to being hayfever which tends to be seasonal and depends (i think) more on pollen count. I assume Loratidine is an antihistamine? There are other ones on the market, maybe you could try one of them. Ask your pharmacist or GP for what they advise.

    Good luck xxx

  • Hi

    Been taking Seretide properly since 1st August (and was taking 4 puffs twice a day for for the first 10 days)

    I have a spacer which I use to take the Seretide, otherwise I get a croaky voice!

    Yes, Loratidine is an antihistamine; will ask the asthma nurse for any more suggestions when I see her next week!

  • I have that too i lost my voice recently and using a spacer too - might be worth checking this out as my asthma is a difficult to control and the nocturnal aspect has left me sleepless for ages! could be your asthma is more nocturnal and this is what effects you in the day. It took me a long while to get my head around this weird daily pattern.

You may also like...